Posted by: Purple | 2009-10-01

headaches &  the pill


I have posted a couple of times over the last few months about my headache problems.
As an outline - I used to be on the patch and found it fantastic and had no side effects. After a year on it I began getting headaches when I had my period.
I changed to Minesse and put on weight steadily, developed depression and continued to get the headaches.
I then changed to Yasmin, and lost the weight, went onto anti depressants, and continued to get the headaches.
I then went off the pill completely - and instead of only getting the headache when I had my period - I got headaches constantly.

I have now started taking magnesium (along with folic acid as we are thinking about trying for another baby) and I have noticided that the headaches have stopped, however, I have had two different headaches (around my eyes), which I think might be sinus related.
I started the magnesium two months after stopping the pill and have been on it for a month.

Is it possible that the magnesium is helping with my headaches or is this more likely to just be coincidence?

I' ve heard that magensium disagrees with some people, but I' m not having any problems on it, I feel quite good in fact.
But that might also be because I' ve had two iron transfusions as my iron levels were very low (I had them earlier in the year).
I' ve also started losing weight again, even though I' m eating and excercising the same as when I put weight on, and when I then lost that weight again. I have lost two kilograms in the last month - while still eating in exactly the same way and doing the same amount of excercise. I' m also due to come off the anti depressants next month and am a little nervous about that.

I' ve also had problems wiht my skin - I haven' t been getting pimples, its just appeared as if I' m not exfoliating - when I am, and my make-up won' t adhere to my skin. It' s looking a lot better and not so flaky, but make up still won' t stick to it.

Is it possible that all of these things were related to my contraceptives, or are the headaches and skin related to a magensium defficiency? (I' m so worried that it' s just coincidence), I really want to find out what the problem was, so that if it is now over - that it doesn' t happen again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I am not really a headache expert, but it seems that you had the headaches on and off the Pill. The magnesium may have helped with this. Yasmin can improve skin condition, so this may account for the changes off the Pill.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.